Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 2, NWS Jackson, KY

February 28, 2011Knox County, Kentucky

NWS Jackson, KY issued this river flood warning at Feb 28, 2011, 5:12 PM EST for Knox County, Kentucky. It took effect at Mar 1, 2011, 7:57 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 5:12 PM EST (22:12 UTC)
In effect from
Mar 1, 2011, 7:57 AM EST
Expired
Mar 1, 2011, 2:07 PM EST
In force
6 hr
Issued by
NWS Jackson, KY
Flood severity
Minor

County Knox County, KY

The radar

The Knoxville radar (KMRX), 90 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Barbourville (BBVK2).

Action stage
21.5 ft
Minor stage
27 ft
Moderate stage
33 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03403500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WGUS43 KJKL 282212
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
512 PM EST MON FEB 28 2011

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE CUMBERLAND RIVER AT BARBOURVILLE
  THE CUMBERLAND RIVER AT WILLIAMSBURG

.WIDESPREAD ONE TO TWO INCH RAINFALL AMOUNTS WERE OBSERVED OVER
THE UPPER CUMBERLAND RIVER BASIN TODAY. THIS HEAVY RAINFALL WILL 
LEAD TO SIGNIFICANT RISES ON THE CUMBERLAND RIVER OVERNIGHT INTO
THE DAY ON TUESDAY...WITH POINTS FROM BARBOURVILLE DOWNSTREAM
EXPECTED TO REACH FLOOD STAGE BY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 
CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM TONIGHT.

&&

KYC121-011012-
/O.NEW.KJKL.FL.W.0002.110301T1140Z-110302T1128Z/
/BBVK2.1.ER.110301T1140Z.110301T1800Z.110302T0528Z.NO/
512 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR THE CUMBERLAND RIVER AT BARBOURVILLE.
* FROM TUESDAY MORNING TO WEDNESDAY MORNING.
* AT 4:30 PM MONDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE TUESDAY MORNING 
  AND CONTINUE TO RISE TO NEAR 32.6 FEET EARLY TUESDAY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* AT 34.0 FEET...FLOODING THREATENS HOMES AND BUSINESSES IN 
  UNPROTECTED AREAS.

$$

KYC235-011011-
/O.NEW.KJKL.FL.W.0003.110301T0944Z-110304T0100Z/
/WLBK2.1.ER.110301T0944Z.110303T0000Z.110303T1900Z.NO/
512 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR THE CUMBERLAND RIVER AT WILLIAMSBURG.
* FROM LATE TONIGHT TO THURSDAY EVENING.
* AT 4 PM MONDAY THE STAGE WAS 13.7 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE EARLY TUESDAY 
  MORNING AND CONTINUE TO RISE TO NEAR 25.6 FEET BY WEDNESDAY 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY
  AFTERNOON.

$$
5 follow-up statements
185 
WGUS83 KJKL 010359
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1059 PM EST MON FEB 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT BARBOURVILLE 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 
  THE KENTUCKY RIVER NEAR RAVENNA 

.WIDESPREAD ONE TO TWO INCH RAINFALL AMOUNTS WERE OBSERVED OVER
EAST KENTUCKY ON MONDAY. THIS HEAVY RAINFALL WILL LEAD TO 
SIGNIFICANT RISES ON AREA RIVERS OVERNIGHT INTO THE DAY ON 
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. CONTINUE TO MONITOR NOAA 
WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL 
INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE 
NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 6 AM TUESDAY MORNING.

&&

KYC121-011559-
/O.EXT.KJKL.FL.W.0002.110301T0800Z-110302T2000Z/
/BBVK2.1.ER.110301T0800Z.110302T0000Z.110302T1400Z.NO/
1059 PM EST MON FEB 28 2011

THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT BARBOURVILLE
* FROM LATE TONIGHT TO WEDNESDAY AFTERNOON.
* AT 10:30 PM MONDAY THE STAGE WAS 19.6 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 32.8 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING.
* AT 34.0 FEET...FLOODING THREATENS HOMES AND BUSINESSES IN 
  UNPROTECTED AREAS.

$$

KYC235-011559-
/O.EXT.KJKL.FL.W.0003.110301T1600Z-110304T0600Z/
/WLBK2.1.ER.110301T1600Z.110303T0600Z.110304T0000Z.NO/
1059 PM EST MON FEB 28 2011

THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG
* FROM TUESDAY MORNING TO LATE THURSDAY NIGHT.
* AT 10 PM MONDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TUESDAY 
  MORNING AND CONTINUE TO RISE TO NEAR 23.7 FEET BY EARLY THURSDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING.

$$

KYC065-011559-
/O.EXT.KJKL.FL.W.0004.110301T1100Z-110303T0900Z/
/RAVK2.1.ER.110301T1100Z.110302T0600Z.110303T0300Z.UU/
1059 PM EST MON FEB 28 2011

THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA
* FROM TUESDAY MORNING TO LATE WEDNESDAY NIGHT.
* AT 10:15 PM MONDAY THE STAGE WAS 18.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE TUESDAY MORNING
  AND CONTINUE TO RISE TO NEAR 24.8 FEET BY EARLY WEDNESDAY MORNING.
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY NIGHT.
* AT 25.0 FEET...MODERATE FLOODING OCCURS.

$$
095 
WGUS83 KJKL 010633
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
133 AM EST TUE MAR 1 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT BARBOURVILLE 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 
  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING ALONG PORTIONS OF 
THE CUMBERLAND AND KENTUCKY RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 AM TUESDAY.

&&

KYC121-011833-
/O.EXT.KJKL.FL.W.0002.110301T1257Z-110302T1903Z/
/BBVK2.1.ER.110301T1257Z.110302T0000Z.110302T1303Z.NO/
133 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE.
* FROM THIS MORNING TO WEDNESDAY AFTERNOON.
* AT 1 AM TUESDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 29.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW MORNING.
* AT 30.0 FEET...MANCHESTER STREET AND MILLER ROAD EAST OF US 25 E 
  FLOOD.

$$

KYC235-011833-
/O.EXT.KJKL.FL.W.0003.110301T1457Z-110304T0600Z/
/WLBK2.1.ER.110301T1457Z.110303T0000Z.110304T0000Z.NO/
133 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* FROM THIS MORNING TO LATE THURSDAY NIGHT.
* AT 1 AM TUESDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 23.2 FEET BY TOMORROW EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 

$$

KYC065-011833-
/O.EXT.KJKL.FL.W.0004.110301T1143Z-110303T0900Z/
/RAVK2.1.ER.110301T1143Z.110302T0600Z.110303T0300Z.UU/
133 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* FROM THIS MORNING TO LATE WEDNESDAY NIGHT.
* AT 1 AM TUESDAY THE STAGE WAS 19.0 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 24.2 FEET BY TOMORROW EVENING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY LATE WEDNESDAY EVENING.
* AT 25.0 FEET...MODERATE FLOODING OCCURS.

$$
497 
WGUS83 KJKL 011322
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
822 AM EST TUE MAR 1 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT BARBOURVILLE 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 
  THE KENTUCKY RIVER NEAR RAVENNA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 12 PM TUESDAY.

&&

KYC121-020122-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-110302T0952Z/
/BBVK2.1.ER.110301T1903Z.110302T0000Z.110302T0352Z.NO/
822 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE.
* AT  7:30 AM TUESDAY THE STAGE WAS 24.9 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 29.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TONIGHT.
* AT 30.0 FEET...MANCHESTER STREET AND MILLER ROAD EAST OF US 25 E 
  FLOOD.

$$

KYC235-020122-
/O.EXT.KJKL.FL.W.0003.110301T1520Z-110304T0600Z/
/WLBK2.1.ER.110301T1520Z.110303T0000Z.110304T0000Z.NO/
822 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* UNTIL LATE THURSDAY NIGHT.
* AT  8:00 AM TUESDAY THE STAGE WAS 20.1 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 23.2 FEET BY TOMORROW EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY EVENING.

$$

KYC065-020121-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-110303T0227Z/
/RAVK2.1.ER.110301T2157Z.110302T0600Z.110302T2027Z.UU/
822 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT  7:15 AM TUESDAY THE STAGE WAS 19.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS EVENING AND CONTINUE
  TO RISE TO NEAR 21.6 FEET BY TOMORROW MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* AT 21.0 FEET...LOW LYING AREAS FLOOD.

$$

GEOGERIAN
195 
WGUS83 KJKL 011621
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1121 AM EST TUE MAR 1 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN KENTUCKY...
 
  THE CUMBERLAND RIVER AT BARBOURVILLE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 

  THE KENTUCKY RIVER NEAR RAVENNA 

.PORTSION OF THE CUMBERLAND RIVER AND KENTUCKY RIVER ARE RUNNING
HIGH AND ARE EXPECTED TO RISE ABOVE FLOOD STAGE AT WILLIAMSBURG
AND RAVENNA. HOWEVER...THE CUMBERLAND RIVER AT BARBOURVILLE IS 
EXPECTED TO RUN HIGH THROUGH EARLY WEDNESDAY MORNING...BUT IS
NO LONGER EXPECTED TO RISE ABOVE FLOOD STAGE AND A FLOOD ADVISORY
IS IN EFFECT THERE UNTIL WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM EST.

&&

KYC121-011651-
/O.CAN.KJKL.FL.W.0002.000000T0000Z-110301T1552Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1121 AM EST TUE MAR 1 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE.
* AT 10:30 AM TUESDAY THE STAGE WAS 25.7 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO A CREST BELOW FLOOD STAGE 
  NEAR 26.2 FEET LATE THIS AFTERNOON OR EARLY THIS EVENING.
  THE RIVER WILL THEN RECEDE TONIGHT...BUT IS EXPECTED TO REMAIN 
  HIGH THROUGH EARLY WEDNESDAY MORNING.
* AT 27.0 FEET...LOW LYING ROADS FLOOD. MANCHESTER STREET FLOODS.
THIS CREST COMPARES TO A PREVIOUS CREST OF 27.1 FEET ON JANUARY 8 
2009.

$$

KYC235-020421-
/O.CON.KJKL.FL.W.0003.000000T0000Z-110302T2100Z/
/WLBK2.1.ER.110301T1632Z.110302T0600Z.110302T1500Z.NO/
1121 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 10:00 AM TUESDAY THE STAGE WAS 20.7 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SOON AND CONTINUE TO RISE TO 
  A CREST NEAR 21.7 FEET TONIGHT. THE RIVER WILL BEGIN TO RECEDE 
  AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY   
  AFTERNOON. 
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.
THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 4 2010.

$$

KYC065-020421-
/O.CON.KJKL.FL.W.0004.000000T0000Z-110303T0100Z/
/RAVK2.1.ER.110301T2000Z.110302T0600Z.110302T1900Z.UU/
1121 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT 10:15 AM TUESDAY THE STAGE WAS 20.2 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON OR EARLY
  THIS EVENING AND CONTINUE TO RISE TO A CREST NEAR 21.9 FEET TONIGHT.
  THE RIVER WILL THEN BEGIN TO RECEDE AND IS EXPECTED TO FALL BELOW FLOOD
  STAGE BY LATE WEDNESDAY AFTERNOON.
* AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK.
THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 
2010.

$$

JP
893 
WGUS83 KJKL 011907 CCA
FLSJKL

FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
207 PM EST TUE MAR 1 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN KENTUCKY...
 
  THE CUMBERLAND RIVER AT BARBOURVILLE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 

  THE KENTUCKY RIVER NEAR RAVENNA 

.PORTIONS OF THE CUMBERLAND RIVER AND KENTUCKY RIVER ARE RUNNING HIGH 
AND ARE EXPECTED TO RISE ABOVE FLOOD STAGE AT WILLIAMSBURG AND 
RAVENNA. HOWEVER...THE CUMBERLAND RIVER AT BARBOURVILLE IS EXPECTED 
TO RUN HIGH THROUGH EARLY WEDNESDAY MORNING...BUT IS NO LONGER 
EXPECTED TO RISE ABOVE FLOOD STAGE AND A FLOOD ADVISORY IS IN EFFECT 
THERE UNTIL WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM EST.

&&

KYC121-011651-
/O.CAN.KJKL.FL.W.0002.000000T0000Z-110301T1552Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
207 PM EST TUE MAR 1 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE.
* AT 10:30 AM TUESDAY THE STAGE WAS 25.7 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO A CREST BELOW FLOOD STAGE 
  NEAR 26.2 FEET LATE THIS AFTERNOON OR EARLY THIS EVENING.
  THE RIVER WILL THEN RECEDE TONIGHT...BUT IS EXPECTED TO REMAIN 
  HIGH THROUGH EARLY WEDNESDAY MORNING.
* AT 27.0 FEET...LOW LYING ROADS FLOOD. MANCHESTER STREET FLOODS.
THIS CREST COMPARES TO A PREVIOUS CREST OF 27.1 FEET ON JANUARY 8 
2009.

$$

KYC235-020421-
/O.CON.KJKL.FL.W.0003.000000T0000Z-110302T2100Z/
/WLBK2.1.ER.110301T1632Z.110302T0600Z.110302T1500Z.NO/
207 PM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 10:00 AM TUESDAY THE STAGE WAS 20.7 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SOON AND CONTINUE TO RISE TO 
  A CREST NEAR 21.7 FEET TONIGHT. THE RIVER WILL BEGIN TO RECEDE 
  AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY   
  AFTERNOON. 
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.
THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 4 2010.

$$

KYC065-020421-
/O.CON.KJKL.FL.W.0004.000000T0000Z-110303T0100Z/
/RAVK2.1.ER.110301T2000Z.110302T0600Z.110302T1900Z.UU/
207 PM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT 10:15 AM TUESDAY THE STAGE WAS 20.2 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON OR EARLY
  THIS EVENING AND CONTINUE TO RISE TO A CREST NEAR 21.9 FEET TONIGHT.
  THE RIVER WILL THEN BEGIN TO RECEDE AND IS EXPECTED TO FALL BELOW FLOOD
  STAGE BY LATE WEDNESDAY AFTERNOON.
* AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK.
THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 
2010.

$$

JP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 28, 4:47 PM EST, 25 minutes earlier.

Area forecast discussion, Feb 28, 4:47 PM EST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EST MON FEB 28 2011

.SHORT TERM.../THROUGH EARLY EVENING/...UPDATED

WITH ONLY A FEW SHOWERS LINGERING NEAR THE COLD FRONT OPTED TO CANCEL
THE FLOOD WATCH FOR THE ENTIRE CWA. ADDITIONAL RAINFALL SHOULD BE
MINIMAL. HOWEVER...PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVER
BASINS WILL RISE TONIGHT AND LIKELY EXCEED FLOOD STAGE BY TUESDAY IN
A FEW OF THE MORE DOWNSTREAM LOCATIONS SUCH AS RAVENNA AND
WILLIAMSBURG.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH WEDNESDAY/

A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS THE NORTHERN HALF OF THE
CWA AT THIS TIME...AND IS CURRENTLY ALIGNED FROM JUST NORTH OF RLX TO
WEST LIBERTY TO JUST NORTH OF MOUNT VERNON AND SOMERSET. THE MODERATE
TO HEAVY RAIN CONTINUES TO MOVE OFF TO THE EAST AS THIS LAST WAVE
MOVES ALONG THE BOUNDARY.

INTO THE EVENING...THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH
AND TEMPS SHOULD DROP INTO THE 40S BEHIND THE BOUNDARY IN MOST AREAS
AND INTO THE UPPER 30S IN THE FAR NORTH BEFORE SUNSET. ADDITIONAL
RAINFALL EVEN NEAR THE VA BORDER SHOULD BE A HALF OF AN INCH OR LESS.
THE THREAT FOR FLASH FLOODING IS ENDING THOUGH RUNOFF FROM THE HEAVY
RAINS WILL CONTINUE TO COLLECT INTO THE STREAMS AND CREEKS LEAD TO
RISES ON THE CUMBERLAND AND KENTUCKY RIVER BASINS. WITH SIGNIFICANT
RAIN ONLY LINGERING ACROSS HARLAN...LETCHER AND PIKE COUNTIES...WE
WILL LET THE FFA EXPIRE FOR ALL BUT THESE 3 VA BORDER COUNTIES. LAPSE
RATES WILL STEEPEN BEHIND THE FRONT AND SOME OF THE STRONGER MOMENTUM
FROM ALOFT SHOULD MIX DOWN. THE WRF SUGGESTED GUSTS AS HIGH AS 35KT
OR MORE COULD OCCUR...BUT UPSTREAM OBS ARE MORE TONED DOWN THAN THAT
AND OPTED TO GO WITH GUSTS AS HIGH AS 35 MPH POSSIBLE DURING THE
EVENING BEHIND THE FRONT DUE TO THE WEAKER TREND IN GUSTS UPSTREAM.

A RIDGE OF HIGH PRESSURE AT THE SFC AND ALOFT WILL BUILD INTO THE
REGION BEHIND THE DEPARTING LOW AND ASSOCIATED SFC COLD FRONT TONIGHT
WITH A MUCH DRIER AIRMASS BUILDING IN. THIS WILL PUT AN END TO THE
SHOWER THREAT DURING THE EVENING AND SOME CLEARING SHOULD OCCUR
OVERNIGHT IN ALL AREAS. WITH DRIER AIR ADVECTING IN AND THE PRESS
GRADIENT AND WINDS LIKELY REMAINING UP OUT OF THE NORTH AND NORTHEAST
FOR AT LEAST THE FIRST PART OF THE NIGHT...THE THREAT FOR ANY VALLEY
FOG SHOULD HOLD OFF UNTIL LATE AS WELL. OTHERWISE...THE HIGH SHOULD
BRING DRY WEATHER FOR TUESDAY AND TUESDAY NIGHT. A WEAK MOISTURE
STARVED COLD FRONT IS PROGGED TO PUSH ACROSS THE AREA LATE TUE NIGHT
AND ON WED...WITH JUST A WIND SHIFT ANTICIPATED WITH ANOTHER SFC HIGH
BUILDING IN BEHIND IT TO END THE PERIOD.

EVAPORATION OF THE WET GROUND AND A COLDER AIRMASS WILL LEAD TO
TEMPERATURES MUCH COLDER THAN HIGHS TODAY...BUT STILL RIGHT AT
AVERAGES FOR EARLY MARCH. WITH THE SFC HIGH SHIFTING TO THE EAST OF
THE AREA ON TUE NIGHT...THE PATTERN APPEARS FAVORABLE FOR A MODERATE
MAGNITUDE RIDGE/VALLEY SPLIT ON TUE NIGHT. THE DRY AIRMASS SHOULD
MODERATE EVEN FURTHER BY WED.

.LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/

THE EXTENDED FORECAST BEGINS ON WEDNESDAY NIGHT WITH A RIDGE OVER
THE OHIO AND TENNESSEE VALLEYS. THE UPPER LEVEL PATTERN APPEARS TO
BE PROGRESSIVE WITH THE SURFACE HIGH OVER THE AREA HOLDING ON
THROUGH THURSDAY AND INTO FRIDAY KEEPING EASTERN KENTUCKY DRY. THE
MODELS COLLECTIVELY HAVE BEEN IN AGREEMENT ON THE STRENGTH OF THE
HIGH BUT DIVERGE IN AGREEMENT WITH THE APPROACH OF THE NEXT BIG
WEATHER MAKER THUS WEEKEND. KNOWING THIS...WENT WITH MOSTLY A
CONSENSUS.

THE FORECAST CHALLENGE OF THE EXTENDED COMES INTO PLAY BY FRIDAY AS
ANOTHER LARGE EXTRA TROPICAL CYCLONE DEVELOPS JUST WEST OF THE
TENNESSEE AND OHIO VALLEYS AND MOVES EAST. ALL THE MODELS HAVE
DIFFERENT TIMING AT THE ONSET OF THE FRONT BUT MOST LIKELY AT THIS
POINT THERE WILL BE PRECIP SETTING IN BY LATE FRIDAY. THE 12Z RUNS
OF THE EURO GFS AND GEM HAVE COME IN AS WELL QUITE DIFFERENT THAT
THEIR PREVIOUS RUNS. THE GENERAL TREND AT LEAST FOR SATURDAY IS A
CONSISTENT QPF OUTPUT BY ALL MODELS SO HAD TO RAISE POPS TO HIGH
CHANCE AND LOW LIKELY. EVEN THE POSITIONING OF THE TIGHTEST GRADIENT
IS DIFFERENT THAN THE PREVIOUS RUNS WITH HARDLY ANY COLD AIR
ADVECTION INTO EASTERN KENTUCKY WITH THE FRONTAL PASSAGE ON MONDAY.
THEREFORE...GIVEN THE TRENDS...DID NOT MAKE SIGNIFICANT CHANGES TO
THE EXTENDED FORECAST.

&&

.AVIATION.../18Z TO 18Z/

SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE
AFTERNOON AND POSSIBLY INTO THE EARLY EVENING IN ADVANCE OF A COLD
FRONT THAT EXTENDS THROUGH THE OH VALLEY INTO THE FAR NORTHERN PART
OF THE CWA AND THEN SW FROM JUST SOUTH OF LEX TO BWG. IFR VIS AND
MVFR TO IFR CIGS ARE EXPECTED OVER THE NEXT 3 TO 5 HOURS OR SO UNTIL
THE SHOWERS TAPER OFF BEHIND THE FRONT. SOME MVFR VIS AND CIGS SHOULD
THEN LINGER BEHIND THE FRONT WITH SOME GUSTY WINDS AT THAT POINT AS
WELL. BY 6Z...MOST OF THE AREA SHOULD EXPERIENCE VFR AS HIGH PRESSURE
BUILDS INTO THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JP
LONG TERM....SHALLENBERGER
AVIATION...JP
Hazardous weather outlook, Feb 28, 4:44 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
444 PM EST MON FEB 28 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
444 PM EST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

RUNOFF FROM HEAVY RAIN ON MONDAY WILL CAUSE PORTIONS OF THE
CUMBERLAND AND KENTUCKY RIVER BASINS TO RUN HIGH AND POSSIBLY
REACH FLOOD STAGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RUNOFF FROM THE RAIN ON MONDAY WILL CAUSE PORTIONS OF THE CUMBERLAND
AND KENTUCKY RIVER BASINS REMAINING HIGH OR POSSIBLY BE ABOVE FLOOD
STAGE ON TUESDAY.

THUNDERSTORMS ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/JP

In the hours before

Local storm report, Feb 28, 2:40 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
240 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FLOOD            4 NW WHITESBURG         37.16N 82.88W
02/28/2011                   LETCHER            KY   LAW ENFORCEMENT

            HWY 3401 AT THE DRY FORK COMMUNITY HAS A FOOT OF STANDING
            WATER OVER THE ROAD.

&&

TBREWER
Local storm report, Feb 28, 2:42 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
242 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     FLOOD            FRENCHBURG              37.95N 83.62W
02/28/2011                   MENIFEE            KY   EMERGENCY MNGR

            SLATE CREEK IS OUT OF ITS BANKS AT NUMEROUS LOCATIONS
            AROUND NW MENIFFEE COUNTY NEAR THE MONTGOMERY COUNTY
            LINE.

&&

MB
Local storm report, Feb 28, 2:57 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     FLOOD            CONFLUENCE              37.27N 83.38W
02/28/2011                   LESLIE             KY   EMERGENCY MNGR

            STREAMS AND CREEKS AROUND THE AREA ARE AT OR APPROACHING
            BANKFULL. A FEW LOW CROSSINGS HAVE WATER OVER THE ROAD.

&&

MB
Local storm report, Feb 28, 3:01 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     TSTM WND DMG     HYDEN                   37.16N 83.37W
02/28/2011                   LESLIE             KY   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.

&&

MB
Local storm report, Feb 28, 3:51 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FLOOD            SOMERSET                37.08N 84.61W
02/28/2011                   PULASKI            KY   DEPT OF HIGHWAYS

            SEVERAL ROADS ACROSS THE COUNTY ARE PRESENTLY IMPACTED BY
            HIGH WATER.

&&

ABE
Local storm report, Feb 28, 4:30 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       WHITESBURG              37.12N 82.83W
02/28/2011  M1.50 INCH       LETCHER            KY   CO-OP OBSERVER

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:02 AM ESTSevere Thunderstorm WarningJKLBath, Fleming28 min
Feb 28, 6:25 AM ESTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell, Rowan50 min
Feb 28, 6:30 AM ESTSevere Thunderstorm WarningJKLBath, Fleming, Rowan45 min
Feb 28, 6:36 AM ESTTornado WarningJKLFleming, Rowan24 min
Feb 28, 7:08 AM ESTTornado WarningJKLPowell, Wolfe22 min
Feb 28, 7:15 AM ESTSevere Thunderstorm WarningJKLBath, Elliott, Estill, Jackson, Johnson, Lee and 8 more45 min
Feb 28, 7:30 AM ESTTornado WarningJKLBreathitt, Magoffin, Morgan, Wolfe30 min
Feb 28, 7:41 AM ESTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, McCreary, Owsley, Pulaski and 3 more49 min
Feb 28, 7:41 AM ESTSevere Thunderstorm WarningJKLBreathitt, Floyd, Jackson, Johnson, Lee, Magoffin and 4 more49 min
Feb 28, 8:41 AM ESTSevere Thunderstorm WarningJKLFloyd, Martin, Pike34 min
Feb 28, 8:43 AM ESTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Perry, Pike47 min
Feb 28, 9:13 AM ESTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knott, Knox, Leslie and 4 more32 min
Feb 28, 9:14 AM ESTSevere Thunderstorm WarningJKLPike16 min
Feb 28, 11:38 AM ESTAreal Flood AdvisoryJKLBell, Clay, Estill, Harlan, Jackson, Knox and 8 more6 hr
Feb 28, 1:00 PM ESTAreal Flood WarningJKLJackson, Laurel, Pulaski, Rockcastle6 hr
Feb 28, 1:17 PM ESTAreal Flood AdvisoryJKLBath, Breathitt, Clay, Elliott, Estill, Fleming and 19 more6 hr
Feb 28, 1:53 PM ESTRiver Flood AdvisoryJKLEstill, Powell47 hr
Feb 28, 2:47 PM ESTAreal Flood WarningJKLHarlan, Letcher6 hr
Feb 28, 5:12 PM ESTRiver Flood WarningJKLWhitley42 hr
Feb 28, 5:19 PM ESTRiver Flood AdvisoryJKLClay15 hr
Feb 28, 5:34 PM ESTRiver Flood WarningJKLEstill36 hr

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.